Link found between autoimmune diseases, medications, and a dangerous heartbeat condition

Engineering Evil

Public Release: 6-Jul-2015

Screening and counseling recommended to decrease risk of life-threatening arrhythmias

SUNY Downstate Medical Center

Mohamed Boutjdir, PhD, professor of medicine, cell biology, and physiology and pharmacology at SUNY Downstate Medical Center, has led a study with international collaborators identifying the mechanism by which patients with various autoimmune and connective tissue disorders may be at risk for life-threatening cardiac events if they take certain anti-histamine or anti-depressant medications. Dr. Boutjdir is also director of the Cardiac Research Program at VA New York Harbor Healthcare System.

The researchers published their findings in the online edition of the American Heart Association Journal Circulation in an article titled, “Pathogenesis of the Novel Autoimmune-Associated Long QT Syndrome.”

The team established for the first time the molecular and functional mechanism by which adult patients with autoimmune diseases, particularly systemic lupus erythematosus, Sjogren’s syndrome, and other connective tissue diseases (CTD), including mixed CTD, undifferentiated…

View original post 373 more words

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s